Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 23, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Aug 10, 2007, 1:17 PM CDT for Pierce County, Nebraska. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2007, 1:17 PM CDT (18:17 UTC)
- Expired
- Aug 10, 2007, 2:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Pierce County, NE
The radar
The Omaha radar (KOAX), 153 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 2:10 PM CDT | HAIL 2.75 | 5 S Mclean, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -572 J/kg
- Mixed-layer LCL
- 2963 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KOAX 101816
TOROAX
NEC139-101915-
/O.NEW.KOAX.TO.W.0023.070810T1817Z-070810T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
117 PM CDT FRI AUG 10 2007
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* TORNADO WARNING FOR...
PIERCE COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 215 PM CDT
* AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THE STORM WAS LOCATED 7 MILES NORTH OF
PLAINVIEW...OR ABOUT 35 MILES NORTHWEST OF NORFOLK...MOVING
SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
OSMOND AND PIERCE
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT
AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO
AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR
BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 4243 9757 4243 9783 4229 9783 4215 9747
4233 9737
$$
DEE4 follow-up statements
000
WWUS53 KOAX 101830
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
130 PM CDT FRI AUG 10 2007
NEC139-101915-
/O.CON.KOAX.TO.W.0023.000000T0000Z-070810T1915Z/
PIERCE NE-
130 PM CDT FRI AUG 10 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR PIERCE
COUNTY...
AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND A POSSIBLE
TORNADO. THIS STORM WAS LOCATED NEAR OSMOND...OR ABOUT 28 MILES
NORTHWEST OF NORFOLK...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...FOSTER AND MCLEAN.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4243 9757 4243 9783 4230 9780 4217 9747
4233 9737
$$
DEE000
WWUS53 KOAX 101842
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
142 PM CDT FRI AUG 10 2007
NEC139-101915-
/O.CON.KOAX.TO.W.0023.000000T0000Z-070810T1915Z/
PIERCE NE-
142 PM CDT FRI AUG 10 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR PIERCE
COUNTY...
AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM WAS LOCATED NEAR OSMOND...OR ABOUT 24 MILES NORTHWEST OF
NORFOLK...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...OSMOND...MCLEAN AND PIERCE.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
LAT...LON 4243 9757 4243 9783 4230 9780 4217 9747
4233 9737
$$
DEE000
WWUS53 KOAX 101902
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
202 PM CDT FRI AUG 10 2007
NEC139-101915-
/O.CON.KOAX.TO.W.0023.000000T0000Z-070810T1915Z/
PIERCE NE-
202 PM CDT FRI AUG 10 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR PIERCE
COUNTY...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND A POSSIBLE
TORNADO. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF PIERCE...OR
ABOUT 17 MILES NORTH OF NORFOLK...MOVING SOUTHEAST AT 30 MPH.
THIS STORM WILL MOVE THROUGH RURAL AREAS
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4243 9757 4243 9783 4230 9780 4217 9747
4233 9737
$$
DEE000
WWUS53 KOAX 101906
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
206 PM CDT FRI AUG 10 2007
NEC139-101916-
/O.EXP.KOAX.TO.W.0023.000000T0000Z-070810T1915Z/
PIERCE NE-
206 PM CDT FRI AUG 10 2007
...THE TORNADO WARNING FOR PIERCE COUNTY EXPIRES AT 215 PM CDT...
THE WARNING WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE AS
SCHEDULED. SEVERE STORMS HAVE MOVED OUT OF THE WARNED AREA.
LAT...LON 4243 9757 4243 9783 4230 9780 4217 9747
4233 9737
$$
DEEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Aug 10, 4:39 AM CDT, 8 hours 38 minutes earlier.
Area forecast discussion, Aug 10, 4:39 AM CDT, 8 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
439 AM CDT FRI AUG 10 2007
.DISCUSSION...
EARLY MORNING CONVECTION HAS CONTINUED...ALBEIT IT HAS WEAKENED
CONSIDERABLY IN THE LAST HOUR AND WILL LIKELY BE GONE ALTOGETHER
BY 12Z EXCEPT NEAR THE SOUTH DAKOTA BORDER. WILL LIKELY SEE A DRY
REMAINDER OF THE DAY...ALTHOUGH SOME SPOTTY CONVECTION COULD GET
GOING AGAIN THIS AFTERNOON IN NORTHEAST NEBRASKA AND ANOTHER WEAK
IMPULSE APPEARS TO MOVING OUT OF THE CENTRAL ROCKIES. THE JET
DYNAMICS WONT BE AS FAVORABLE FOR THIS...THUS DOUBT ANY STORMS
WOULD BE BE ABLE TO MOVE VERY FAR SOUTHEAST AS THEY DID THIS
MORNING. THERE IS A FRONTAL BOUNDARY THAT IS PROGGED TO MOVE INTO
THE AREA ON SATURDAY. AM THINKING THE CAP WILL HOLD STRONG AND
KEEP ANY CONVECTION AT BAY...HOWEVER THE FRONT WILL STALL NEAR THE
KANSAS AND NEBRASKA BORDER...AND WILL PROVIDE THE NECESSARY
OVERRUNNING SUPPORT FOR SOME POSSIBLE CONVECTION SUNDAY AFTERNOON
AND NIGHT ACROSS NORTHEAST NEBRASKA AND WEST CENTRAL IOWA AS THE
NEXT UPPER IMPULSE EJECTS FROM THE ROCKIES. THIS APPEARS TO HAVE
THE POTENTIAL TO DEVELOP JUST LIKE THE THUNDERSTORMS DID EARLY
THIS MORNING WITH UPPER LEVEL JET STREAK PLACING AREAS NORTH OF
THE FRONT IN THE RIGHT ENTRANCE REGION. JUST MENTIONED SLIGHT
CHANCE FOR NOW GIVEN RECENT MODEL TRENDS TO NOT DO SO WELL OVERALL
WITH CONVECTIVE TRENDS.
REGARDING THE HEAT...WE HAVE DECIDED TO ISSUE A HEAT ADVISORY FOR
OUR SOUTHERN CWFA THROUGH SUNDAY...BUT CONFINED THE AREAL PLACEMENT
TO THOSE AREAS THAT WONT COOL DOWN BELOW 75 AT NIGHTTIME. THIS
CRITERIA TRIPS THE HEAT ADVISORY SCHEME FOR AREAS SOUTH OF A LINE
FROM DAVID CITY TO COUNCIL BLUFFS EACH AFTERNOON THROUGH SUNDAY.
WHILE HEAT INDICES NORTH OF THIS AREA WILL LIKELY MEET THE DAYTIME
CRITERIA...THEY WILL NOT MEET THE NIGHTTIME CRITERIA...THUS WILL
CONTINUE TO HIT THOSE AREAS IN THE HWO.
FOR THE EXTENDED FORECAST...DID NOT HAVE A CHANCE TO LOOK AT MANY
MODEL DETAILS NOR MAKE ANY FORECAST CHANGES. FIRST GLANCE THOUGH
INDICATES ONE FRONT COMING THROUGH MONDAY NIGHT AND ANOTHER REINFORCING
SHOT WEDNESDAY THROUGH WEDNESDAY NIGHT. EITHER ONE OF THESE IN THEORY
COULD PRODUCE SOME CONVECTION...THUS WILL HAVE THE DAY SHIFT TAKE
A CLOSER LOOK. THERE ALSO APPEAR TO BE SOME DISCREPANCY ON WHETHER
THE HEAT WILL BREAK WITH LATEST GFS INDICATING SOME RELIEF IN
SIGHT WHILE THE ECMWF NOT SO MUCH AND HOLDS THE RIDGE STRONG.
&&
.AVIATION...
AS SCT TSTM THREAT CONTINUES TO DIMINISH THRU MORNING HOURS...EXPECTING
CIGS TO SCATTER OUT. WL LIKELY HAVE A SCT 3-5K FT DECK AS WE REACH
CONVECTIVE TEMPS THIS AFTERNOON. MAY BE SOME BRIEF PERIODS OF MVFR
VISIBILITIES THIS MORNING IF CLOUDS SCATTER OUT BEFORE SUNRISE.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM CDT SUNDAY FOR
NEZ050>053-065>068-078-088>093.
IA...HEAT ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM CDT SUNDAY FOR
IAZ069-079-080-090-091.
&&
DEWALD/GRIFFISHazardous weather outlook, Aug 10, 11:47 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1147 AM CDT FRI AUG 10 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-102300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1147 AM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL PUSH ACROSS PORTIONS OF NORTHEAST NEBRASKA THIS AFTERNOON. THE ACTIVITY SHOULD GENERALLY BE NORTH OF A LINE FROM ABOUT NELIGH TO WAYNE. SOME STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WIND GUST. HOT AND HUMID WEATHER WILL CONTINUE TODAY WITH HIGH TEMPERATURES REACHING THE MID TO UPPER 90S AND HEAT INDEX VALUES RANGING FROM 100 TO 108 THIS AFTERNOON. THUS...A HEAT ADVISORY WILL BE IN EFFECT THROUGH SUNDAY FOR AREAS ALONG AND SOUTH OF A LINE FROM DAVID CITY NEBRASKA TO OAKLAND IOWA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT AND HUMID WEATHER WILL PREVAIL ACROSS THE AREA THROUGH EARLY NEXT WEEK. DURING THIS TIME...THE AFTERNOON HEAT INDEX MAY EXCEED 105 ON SEVERAL DAYS. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE...SUNDAY AFTERNOON AND NIGHT ACROSS PORTIONS OF NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. DEE
In the hours before
Local storm report, Aug 10, 8:45 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
845 AM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL NELIGH 42.13N 98.03W
08/10/2007 E0.75 INCH ANTELOPE NE CO-OP OBSERVER
SOME SMALL BRANCHES DOWN AS WELL.
&&
CHERMOKLocal storm report, Aug 10, 12:47 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1247 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 9 WSW NIOBRARA 42.70N 98.19W
08/10/2007 E0.88 INCH KNOX NE LAW ENFORCEMENT
&&
JRBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:23 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 52 min |
| Aug 9, 9:15 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 30 min |
| Aug 9, 9:37 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce | 23 min |
| Aug 9, 9:44 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 31 min |
| Aug 9, 9:51 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 39 min |
| Aug 9, 10:00 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce | 30 min |
| Aug 9, 10:08 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 52 min |
| Aug 9, 10:29 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 46 min |
| Aug 9, 10:37 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 23 min |
| Aug 9, 10:48 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston | 42 min |
| Aug 9, 10:52 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 38 min |
| Aug 9, 11:22 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Dodge, Saunders | 38 min |
| Aug 9, 11:31 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 44 min |
| Aug 10, 1:16 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 44 min |
| Aug 10, 1:53 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 37 min |
| Aug 10, 2:02 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 25 min |
| Aug 10, 2:28 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 32 min |
| Aug 10, 4:16 AM CDT | Heat Advisory | OAX | Butler, Cass, Douglas, Gage, Jefferson, Johnson and 9 more | 63 hr |
| Aug 10, 12:22 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 38 min |
| Aug 10, 12:50 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 55 min |
| Aug 10, 12:57 PM CDT | Tornado Warning | OAX | Knox | 33 min |
| Aug 10, 2:05 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 55 min |
| Aug 10, 2:59 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 46 min |
Nearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.